Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can Amoxicillin Cause Allergic Reaction To Penis?

Hi my dentist prescribed amoxicillin about two weeks ago to fight bacteria but I may have had an allergic reaction breaking out my penis. My penis is very dry causing dry skin patches and becoming sometimes itchy.I ve been trying neosporin and coconut oil. it s been two weeks now and I need some help getting back normal
Fri, 18 Dec 2020
Report Abuse
General & Family Physician 's  Response
Hi,

The type of rash that develops depend on whether the person is experiencing an allergic reaction to Amoxicillin or not. A maculopapular rash will usually appear around 3-10 days after a person first takes the Amoxicillin, although it can occur at any time. Any medicine of the penicillin family, including the Amoxicillin antibiotic, can lead to very serious rashes including hives! Again, Amoxicillin can cause delayed allergic reactions like rashes, itching, swelling of lips, tongue or throat, breathing difficulties, dizziness etc even after you have stopped taking it. Stopping the Amoxicillin, it won't make the rash go away faster. Antihistamines are drugs of choice for the such type of allergic reactions or rashes.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Zubayer Alam, General And Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Neosporin


Loading Online Doctors....
Can Amoxicillin Cause Allergic Reaction To Penis?

Hi, The type of rash that develops depend on whether the person is experiencing an allergic reaction to Amoxicillin or not. A maculopapular rash will usually appear around 3-10 days after a person first takes the Amoxicillin, although it can occur at any time. Any medicine of the penicillin family, including the Amoxicillin antibiotic, can lead to very serious rashes including hives! Again, Amoxicillin can cause delayed allergic reactions like rashes, itching, swelling of lips, tongue or throat, breathing difficulties, dizziness etc even after you have stopped taking it. Stopping the Amoxicillin, it won t make the rash go away faster. Antihistamines are drugs of choice for the such type of allergic reactions or rashes. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Zubayer Alam, General And Family Physician